You are required to read and agree to the below before accessing a full-text version of an article in the IDE article repository.

The full-text document you are about to access is subject to national and international copyright laws. In most cases (but not necessarily all) the consequence is that personal use is allowed given that the copyright owner is duly acknowledged and respected. All other use (typically) require an explicit permission (often in writing) by the copyright owner.

For the reports in this repository we specifically note that

  • the use of articles under IEEE copyright is governed by the IEEE copyright policy (available at http://www.ieee.org/web/publications/rights/copyrightpolicy.html)
  • the use of articles under ACM copyright is governed by the ACM copyright policy (available at http://www.acm.org/pubs/copyright_policy/)
  • technical reports and other articles issued by M‰lardalen University is free for personal use. For other use, the explicit consent of the authors is required
  • in other cases, please contact the copyright owner for detailed information

By accepting I agree to acknowledge and respect the rights of the copyright owner of the document I am about to access.

If you are in doubt, feel free to contact webmaster@ide.mdh.se

Infinite unfolding and transformations of nondeterministic programs

Authors:


Research group:


Publication Type:

Journal article

Venue:

Fundamenta Informaticae


Abstract

We prove some new results about the correctness of transformations of nondeterministic programs. The reported work formalises the intuitive idea that two recursive programs ought to be equivalent, also in a nondeterministic setting, if they can be symbolically unfolded, through deterministic reductions, to the same, possibly infinite, term. In order to do this we develop two related semantics, based on computations modeled by reduction sequences, and argue that they are operationally meaningful. We then specialise to the case of Combinatory Reduction Systems, which provides a suitable rewrite setting for higher order functional programs with nondeterministic constructs, e.g., stream or process primitives. In this setting we prove a theorem about equivalence of programs based on possibly infinite, deterministic unfoldings of programs converging to the same term. We then use the theorem to show a correctness criterion for unfold/fold-transformations of nondeterministic recursive programs. This criterion is similar to the well-known Tamaki-Sato correctness criterion for unfold/fold-transformations of logic programs.

Bibtex

@article{Lisper803,
author = {Bj{\"o}rn Lisper},
title = {Infinite unfolding and transformations of nondeterministic programs},
volume = {66},
number = {4},
pages = {415--439},
month = {April},
year = {2005},
journal = {Fundamenta Informaticae},
url = {http://www.es.mdh.se/publications/803-}
}